Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 25, 2017, 8:04 PM EDT for Telfair County, Wilcox County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2017, 8:04 PM EDT (00:04 UTC)
- Expired
- Aug 25, 2017, 8:30 PM EDT
- In force
- 26 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
Counties Telfair County, GA, Wilcox County, GA
The radar
The Robins AFB radar (KJGX), 77 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.1 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 512 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1186 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
652
WWUS82 KFFC 260004
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
804 PM EDT FRI AUG 25 2017
GAZ108>110-260030-
Telfair GA-Wilcox GA-Dodge GA-
804 PM EDT FRI AUG 25 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TELFAIR...WILCOX AND
SOUTHWESTERN DODGE COUNTIES UNTIL 830 PM EDT...
At 803 PM EDT...a line of strong thunderstorms was along a line
extending from near Rochelle to near China Hill...and was
nearly stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Abbeville, Rochelle, Milan, Pineview, Rhine, Pitts, Jacksonville,
Union, Cedar Creek, Antioch Church, Pope City, Seville, Temperance,
Browning, China Hill, Five Points, Pleasant View, Owensboro and
Workmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3180 8308 3181 8309 3181 8314 3185 8318
3185 8343 3192 8361 3210 8361 3213 8354
3212 8354 3212 8344 3213 8341 3213 8336
3211 8336 3210 8334 3212 8331 3215 8332
3216 8331 3195 8282 3179 8297 3178 8300
TIME...MOT...LOC 0003Z 092DEG 7KT 3201 8344 3193 8306
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 25, 7:51 PM EDT, 13 minutes earlier.
Area forecast discussion, Aug 25, 7:51 PM EDT, 13 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 751 PM EDT Fri Aug 25 2017 .PREV DISCUSSION... /Issued 322 PM EDT Fri Aug 25 2017/ SHORT TERM /Tonight through Saturday Night/... Relatively dry conditions expected to continue through the short term period. A high pressure ridge centered over the Great lake states will continue to build southward into GA through Sat. This ridge will slowly move eastward into the new england states but will continue to wedge itself down the eastern seaboard through Sunday. This will keep us in easterly flow and relatively dry through the weekend. The models are showing the potential for some light rain to develop over the higher terrain of northeast Georgia on Saturday, so have continued with isolated pops through the afternoon and early evening hours. With the easterly flow temps will continue to cool with highs Sat and Sunday mainly in the 80s with some 70s in the NE GA mountains. 01 LONG TERM /Sunday through Friday/... The beginning of the extended period is characterized by relatively benign weather as our area will be under the influence of Canadian high pressure building in from the northeast. This will supply below average temperatures and relatively dry weather from late weekend into early next week. Meanwhile, Harvey will remain over coastal Texas and continue dropping devastating rainfall amounts in that region. Early next week, a disturbance will move off the northeast coast of Florida into the Atlantic with most of the associated moisture remaining confined east of our area. The end of the long-term period introduces more uncertainty with regard to the eventual track of what remains of Harvey. Most recent model runs indicate Harvey may remain over Texas and the western Gulf states through late next week which would continue to keep Georgia removed from significant impacts. Regardless, even if Harvey's remnants remain well to the west, associated moisture will likely begin to get funneled eastward, increasing rain chances over our region by the latter half of next week. RW && .AVIATION... 00Z Update... Convection has been confined to areas south of the TAF sites this evening and expect that to remain the case. Some lingering cu along with incoming cirrus should continue into the overnight. Concern late tonight into Sat morning regarding inland advection of marine stratus layer as low pressure moves off eastern FL coast. Could see some OVC/BKN MVFR or perhaps high-end IFR with this...tho confidence is low on how far north it will go. Conditions should lift to VFR by 16-17z with regular cu field. Winds remain on the east side between 5-12kts. //ATL Confidence...00Z Update... Low on MVFR/IFR potential. High on all other elements. Kovacik && .PRELIMINARY POINT TEMPS/POPS... Athens 68 86 66 84 / 0 5 5 10 Atlanta 70 86 69 84 / 0 5 5 10 Blairsville 61 81 60 79 / 20 20 5 20 Cartersville 68 87 68 85 / 0 5 5 10 Columbus 71 90 72 88 / 5 5 5 10 Gainesville 68 85 67 82 / 0 10 5 10 Macon 71 88 69 87 / 10 5 5 10 Rome 66 88 66 86 / 0 5 5 10 Peachtree City 69 87 68 85 / 5 5 5 10 Vidalia 72 90 71 86 / 50 5 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Kovacik LONG TERM....41 AVIATION...Kovacik
Hazardous weather outlook, Aug 25, 3:43 AM EDT, 16 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 343 AM EDT Fri Aug 25 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-260745- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 343 AM EDT Fri Aug 25 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Isolated to scattered, mainly afternoon and evening thunderstorms are possible across parts of central Georgia, generally south of a line from Americus to Dublin to Swainsboro. Some of these storms could be strong with gusty winds, frequent lightning and locally heavy rain. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Isolated thunderstorms are possible across the northeast mountains Saturday and Sunday, and then across all of north and central Georgia Monday. A few of these storms could be strong with gusty winds and frequent lightning. Scattered thunderstorms are possible Tuesday through Thursday as the remnants of Harvey spread over the region. A few of these storms could be strong with gusty winds and locally heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 25, 5:35 PM EDT, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
535 PM EDT FRI AUG 25 2017
GAZ097-098-111-112-252215-
Wheeler GA-Treutlen GA-Montgomery GA-Laurens GA-
535 PM EDT FRI AUG 25 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WHEELER...
SOUTHWESTERN TREUTLEN...NORTHERN MONTGOMERY AND SOUTHEASTERN LAURENS
COUNTIES UNTIL 615 PM EDT...
At 535 PM EDT...a strong thunderstorm was over Kibbee, or near Mount
Vernon...moving west at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Mount Vernon, Glenwood, Ailey, Higgston, Tarrytown, Landsburg,
Barnhill and Kibbee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3236 8249 3218 8245 3209 8275 3234 8282
TIME...MOT...LOC 2135Z 079DEG 11KT 3226 8256
WIND...40MPHSpecial weather statement, Aug 25, 6:26 PM EDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
626 PM EDT FRI AUG 25 2017
GAZ110>112-252315-
Wheeler GA-Telfair GA-Montgomery GA-
626 PM EDT FRI AUG 25 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WHEELER...SOUTHEASTERN
TELFAIR AND SOUTHWESTERN MONTGOMERY COUNTIES UNTIL 715 PM EDT...
At 626 PM EDT...a strong thunderstorm was near Charlotteville, or 10
miles south of Mount Vernon...moving west at 10 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Lumber City, Uvalda, Scotland, Towns, Spring Hill, Jordan and
Charlotteville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3185 8280 3211 8286 3211 8250 3201 8248
3197 8248 3196 8250 3195 8248 3195 8249
3196 8253 3196 8257 3193 8259 3194 8260
3192 8265 3192 8268 3191 8268 3190 8269
3190 8270 3186 8275
TIME...MOT...LOC 2226Z 079DEG 10KT 3203 8257
HAIL...0.25IN
WIND...50MPHSpecial weather statement, Aug 25, 6:49 PM EDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
649 PM EDT FRI AUG 25 2017
GAZ112-113-252330-
Toombs GA-Montgomery GA-
649 PM EDT FRI AUG 25 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TOOMBS AND
NORTHEASTERN MONTGOMERY COUNTIES UNTIL 730 PM EDT...
At 648 PM EDT...a strong thunderstorm was over Vidalia, or near
Lyons...moving west at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Lyons, Vidalia, Higgston, Santa Claus, Alston, South Thompson,
Center, Kibbee, Normantown and Rock Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3213 8228 3205 8248 3230 8258 3231 8236
3229 8235 3229 8232
TIME...MOT...LOC 2248Z 079DEG 10KT 3221 8239
WIND...40MPHSpecial weather statement, Aug 25, 7:07 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
707 PM EDT FRI AUG 25 2017
GAZ110-260000-
Telfair GA-
707 PM EDT FRI AUG 25 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TELFAIR COUNTY UNTIL
800 PM EDT...
At 707 PM EDT...a strong thunderstorm was near Jacksonville, or 14
miles south of McRae...moving west at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Jacksonville, Temperance, China Hill, Horse Creek Wma and Workmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3178 8303 3180 8308 3181 8309 3181 8314
3182 8313 3184 8317 3187 8318 3188 8319
3191 8319 3198 8283 3183 8280 3182 8284
3178 8286 3178 8289 3179 8290 3178 8292
3179 8298 3178 8299
TIME...MOT...LOC 2307Z 079DEG 10KT 3187 8298
WIND...40MPHSpecial weather statement, Aug 25, 8:04 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
804 PM EDT FRI AUG 25 2017
GAZ108>110-260030-
Telfair GA-Wilcox GA-Dodge GA-
804 PM EDT FRI AUG 25 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TELFAIR...WILCOX AND
SOUTHWESTERN DODGE COUNTIES UNTIL 830 PM EDT...
At 803 PM EDT...a line of strong thunderstorms was along a line
extending from near Rochelle to near China Hill...and was
nearly stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Abbeville, Rochelle, Milan, Pineview, Rhine, Pitts, Jacksonville,
Union, Cedar Creek, Antioch Church, Pope City, Seville, Temperance,
Browning, China Hill, Five Points, Pleasant View, Owensboro and
Workmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3180 8308 3181 8309 3181 8314 3185 8318
3185 8343 3192 8361 3210 8361 3213 8354
3212 8354 3212 8344 3213 8341 3213 8336
3211 8336 3210 8334 3212 8331 3215 8332
3216 8331 3195 8282 3179 8297 3178 8300
TIME...MOT...LOC 0003Z 092DEG 7KT 3201 8344 3193 8306
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 8:30 PM EDT | Special Weather Statement | FFC | Wilcox | 30 min |
| Aug 25, 8:32 PM EDT | Special Weather Statement | FFC | Dodge, Telfair | 28 min |
| Aug 25, 8:47 PM EDT | Areal Flood Warning | FFC | Dodge, Wilcox | 6 hr |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.